Forum Style

Hi Guys,

Hope all is doing well.... 

I am new here and this is my first post.

I had my kidney tx 3 months back on Jan 13th

Since the last 45 days I have seen my creatinine slowly rising from 1.04 to 1.46 in a matter of 45 days. and today for the first time after tx i saw RBC of 0-1/HPF in my urine test ( Pus cells at 1-2/HPF and Epithelial cells at 2-4/HPF). Before this the urine test would throw following values (RBC - Not found; Pus Cells: 0-1/HPF; Epithelial Cells: Occasional). Rest of the urine test is normal with no protein, sugar, ketone bodies or bacteria. 

Also my Sodium is at 132.6 (135-145 normal), Urea 36.4 (Normal), Potassium 3.56 (Normal).

Only other thing I have noticed is the stool has softened a bit but the bowel frequency is still 1-2 per day. No fever (temperature at 97.7 Fahrenheit) , BP has lowered a bit recently from 135/96 types to 122/87 types. Urine output steady ( no increase or decease).. no pain in urinating.

Could it be some kind of infection that is causing my Creatinine to slowly creep up....??? Any idea anyone ... 

I will be meeting my neph on tuesday but just wanted to know if anybody had such experience before....

Any insight appreciated... Thanks in advance.. Cheers...

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • From experience the creatinine level is most important to watch for. I had a rising levels in the first 4 months form the transplant from 1.2 to 1.7 thats around the time i needed a biobsy. in my case it was an acute rejection i was put on steroid IVY Prednisone 500 mg for 3 days followed by a 20 mg pill a day. my doctor also increased my cellcept form 750 to 1000 and prograf from 1 mg to 1.5 mg twice a day for both.

    My creatinine went down frorm 1.7 to 1.5 i hope it will continue to improve in the  next few weeks.

    • Thanks Maz for the reply... Was there any other symptoms besides the rising creatinine??

      I met my neph yesterday and he told nothing to worry... 

      • No symptoms accept for the rising creatinine levels. If your doctors told you to have a biobsy 4 months post transplant don't delay it. It will tell if the rising creatinine is due to an acute rejection.
        • Thanks Maz... will do exactly as soon as the doctor tells me to... and i pray that your creatinine value goes back to your normal range... cheers...

  • Hell Prakrit,

    First, a few words about creatinine levels.  Creatinine levels are a tool used by Tx teams as an early warning of possible issues, however results are compared over time to identify trends, rather than an instant snapshot of kidney function.  These levels are affected by numerous factors.  The most frequent factor is hydration followed by medication, illness/infection, exertion, diet, rejection, and even stress.   It is normal for levels to rise slightly after being released from the Tx surgery/hospital stay though a continuing rise should be investigated by the team.  Males have higher creatinine levels than females and EVERYONE IS UNIQUE as is their "normal" levels.

    In the time before your next scheduled blood test, be sure you are adequately hydrated (up to 3 litres/day.)  If your level continues to rise, your Tx team will likely initiate tests to further investigate any issues.  

    I hope your next appointment with your nephrologist brings good news and peace of mind.

    • Thank you kidneyboy for your advice.... However dehydration can be ruled out in my case as my water intake is 4 to 4.5 litres per day...  However during these 45 days there has been a gradual increase in temperature as the winter gives way to summer (from a comfortable 20 Celcius to scorching 38 Celcius with humidity >85%)... And Creatinine increase has been from 1.04 to 1.22 to 1.26 to 1.33 to 1.46...  Last I met the doctor he told nothing to worry and changed my med from cyclo to tac... My C2 level then was (>2000)...  Lets see how my next visit to nephro goes... However I am least worried as the pearls of wisdom I have gained from this website has really gone a long way in calming my nerves... Hoping for the best... Cheers... 

      • Hello Prakit,

        Prograf can have an effect on creatinine levels, perhaps the change will remedy this issue.  It IS somewhat common for an acute rejection incident to occur within the first six months after a Tx.  I had a similar episode with my first Tx and once cleared, that Tx lasted over 12 years.  Your blood work will show problem long before you feel any symptoms.  I hope this is not the issue you are experiencing at this time, however if it is, have faith in your Tx team to guide you through it.  

        A diagnosis will be confirmed by a biopsy of the kidney (a often painless procedure, where small samples are taken with a needle and topical anesthesia, I've had a few.)  If a rejection is occurring, as Maz described, IV prednisone (Solumedrol) and frequent blood work and a short stay can be expected.  

        • Thanks kidneyboy.

          Bytheway I went to meet my neph yesterday and he seemed hardly concerned with the creatinine rise. He told me it's due to summer. I hope he is right. My TAC level yesterday was 7.2 and he infact reduced my TAC from 5mg daily to 4.5mg daily... Will be checking my creatinine again this Sunday... Let's see if there's any change...
          • My hope as well!

            Stay well.

This reply was deleted.

Facebook & instagram

Transplant News

   

                      Transplant News

Twitter

COTA

Purolator Air Filters

Latest Activity

David liked DAP1122 (Don)'s blog post Spirit - Life
2 hours ago
Hostess Rise posted photos
5 hours ago
Hostess Rise replied to Jessica's discussion Prograf and weed?
5 hours ago
DAP1122 (Don) posted a blog post
6 hours ago
Joey Sellars left a comment for Joey Sellars
12 hours ago
Duane Kellar left a comment for Cedric Soh
17 hours ago
Duane Kellar left a comment for Daniel Betzold
17 hours ago
Duane Kellar left a comment for Ximena Verdaguer
17 hours ago
More…

Lung Transplant Foundation

Contact Us